MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547120
Medical Device Problem Codes Defective Device (2588); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Biliary Leak (4820)
Date of Event 02/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During a cholangiogram procedure to help locate a blockage in the bile duct, a stone extraction balloon was inflated and there was "an injury or leak in the bile duct." a stent was placed in the bile duct.The patient was treated with antibiotic therapy and hospitalized.No further information has been obtained despite good-faith efforts.The specific device problem is unknown.It was reported that "the device did not do what it was supposed to do.".
 
Additional Manufacturer Narrative
User facility reference number: (b)(4).Imdrf patient code e1108 is being used to capture the reportable event of biliary leak.Imdrf impact code f08 is being used to capture the reportable event of prolonged hospitalization.Imdrf impact code f2301 is being used to capture the reportable event of additional device required.Imdrf impact code f2303 is being used to capture the reportable event of medication required.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro xl retrieval balloon was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During a cholangiogram procedure to help locate a blockage in the bile duct, a stone extraction balloon was inflated and there was "an injury or leak in the bile duct." a stent was placed in the bile duct.The patient was treated with antibiotic therapy and hospitalized.No further information has been obtained despite good-faith efforts.The specific device problem is unknown.It was reported that "the device did not do what it was supposed to do." additional information received on june 21, 2024: additional information was received that this event was previously reported.See mfr.Report #3005099803-2024-00803.
 
Additional Manufacturer Narrative
Block h2: additional information: block b5 (describe event or problem) and block h10 have been updated.Block h6: imdrf patient code e1108 is being used to capture the reportable event of biliary leak.Imdrf impact code f08 is being used to capture the reportable event of prolonged hospitalization.Imdrf impact code f2301 is being used to capture the reportable event of additional device required.Imdrf impact code f2303 is being used to capture the reportable event of medication required.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19233391
Report Number3005099803-2024-01958
Device Sequence Number17559073
Product Code FGE
UDI-Device Identifier08714729790648
UDI-Public08714729790648
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2025
Device Model NumberM00547120
Device Catalogue Number4712
Device Lot Number0032151609
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown